TV Guide 365: 1964-1965 explores the 1964-1965 television season through listings published in TV Guide. Each day I’ll post listings for the corresponding day from the 1964-1965 season, with complete cast and guest cast details for obscure, short-lived shows.
Sunday, November 22nd, 1964
6:30 JOHN F. KENNEDY TRIBUTE (NBC)
[SPECIAL] “John F. Kennedy Remembered,” written and produced by Lou Hazam. For details, see the Close-up on page A-22. (60 min.)
[TV Guide Close-Up] TRIBUTES TO JOHN F. KENNEDY
NBC’s “John F. Kennedy Remembered” will use films of his funeral to provide a background for a review of the White House years from his Inauguration to his death. The cortege will not be shown, but cameras will follow the cortege route and will pause along the way at various points where NBC correspondents will recall, in their own words and through the use of appropriate films, the high points of his career as President.
JOHN F. KENNEDY TRIBUTE (ABC)
[SPECIAL] “John F. Kennedy: His Two Worlds.” For details, see the Close-up on page A-22. (60 min.)
[TV Guide Close-Up] TRIBUTES TO JOHN F. KENNEDY
ABC’s “John F. Kennedy: His Two Worlds” will include films of the late President and his family in leisure hours as well as film studies of his active public life. Participating in the memorial will be people from various walks of life who were associated with Mr. Kennedy, ranging from Supreme Court Justice Arthur Goldberg to Mrs. Irene Guiney, the President’s seventh-grade teacher.
7:00 LASSIE–Drama (CBS)
A crisis develops while Lassie and Ranger Corey are working with handicapped children on a forestry project.
7:30 MY FAVORITE MARTIAN–Comedy (CBS)
Mrs. Brown happens to stand in front of Uncle Martin’s duplicating machine and zip–there’s two of her.
WALT DISNEY’S WORLD (NBC)
[COLOR] “Toby Tyler,” first of two parts, is the tale of a youngster who runs away from his foster home to join a traveling circus. Based on the book by James Otis Kaler, this film was released as a feature-length movie in 1960. (60 min.)
WAGON TRAIN (ABC)
Wealthy young Nancy Styles is determined to get to Denver–despite Hale’s edict that the train will by-pass the mile-high city.
8:00 ED SULLIVAN (CBS)
Ed’s guests include Victor Borge, singers Tony Bennett and Leslie Uggams, actor Pat O’Brien, the folk singing Women-folk and the clowning Cairoli and Company. A group of Irish boy singers from County Wexfort, John F. Kennedy’s ancestral home, pay tribute to the late President by singing two of his favorite songs: “The Boys of Wexford” and “Kelly, the Boy from Killane.” Ray Bloch conducts the orchestra. (Live; 60 min.)
8:30 BILL DANA–Comedy (NBC)
Every birthday, Jose throws a “surprise party” for himself — but this year the staff’s planning on that Jose doesn’t know about. Jose: Bill Dana. Phillips: Jonathan Harris. Glick: Don Adams. Susie: Maggie Peterson.
Desk Clerk …………… Charles Smith
Stern ………. William Core
The girls want to throw a proper wedding-anniversary celebration for Commander Adrian, so they set out to filch some of his fine food and wines. Anne: Kathleen Nolan. Adrian: Edward Andrews. Trotter: Dick Sargent. Roberta: Joan Staley. Selma: Sheila James. Molly: Lois Roberts. Beasley: George Furth. Marion: Jimmy Boyd. Nicky: Don Edmonds.
Admiral Whitehead …………… Paul Bryar
Orderly ………. Robert Pines
9:00 MY LIVING DOLL (CBS)
Bob’s friend Herbert Wentworth would rather be a comic than a pharmacist, but Bob’s been asked to persuade the young man to stick to filling prescriptions. Bob: Bob Cummings. Rhoda: Julie Newmar. Irene: Doris Dowling.
Herbert ………. Larry Hovis
Mrs. Wentworth ………. Lurene Tuttle
Marianne ………. Jackie Russell
Magician ………. Chet Stratton
[COLOR] “Old Sheba” is an elephant, and Ben is aghast when Hoss and Little Joe bring the animal home in payment of a debt. (60 min.)
Sunday Night Movie: “The Naked Edge” (English-America, 1961) A letter threatening blackmail arrives six years late in London, and leads the wife of an American businessman to suspect she’s married to a murderer. This suspense-drama was the last movie of Gary Cooper’s 37-year film career. (Two hours)
9:30 JOEY BISHOP–Comedy (CBS)
Larry’s grown fond of Liz, the Barneses’ house guest–but he’s beginning to think she’s trying to trap him into marriage.
10:00 CANDID CAMERA (CBS)
The camera catches the reactions of a sales staff being lectured by double talker Al Kelly; children trying to see the back of their heads in a mirror; typists takng speed tests who find that their machines are typing Russian; and a research lab visitor who sees a fish double in size within minutes. Durward Kirby and Allen Funt are the hosts.
“Fringe Benefits.” When Scotland Yard virtually blackmails Alec into going to Rio for them, he makes the best of it–by fleecing a few fugitive financiers from the U.S. Script by Robert Buckner. Alec: David Niven. Timmy: Robert Coote. Briscoe: John Williams. Margaret: Gladys Cooper. (60 min.)
Carol Conover ………. Suzy Parker
Michael Arno ………. Ken Scott
Annamarie ………. Desiree Sumarra
Gus Becker ………. Simon Scott
Laura Manning ………. Sarah Marshall
Milo Vargas ………. Robert Phillips
10:30 WHAT’S MY LINE? (CBS)
TV Guide, November 21, 1964 (Volume 12, Number 47, Issue #608) [Western New England Edition] *Read my review of this issue*